Last week I started taking 20 mg of Prednisone twice a day for an allergic reaction to sunscreen. my last dose willl be tomorrow. I went to the med center to be checked for strep throat and not the allergic reaction. In fact the topic of the Prednisone was not brought up by me, as I am almost better. They tested me for Strep (it was negative) and then the nurse came in and had me take 60 mg. of Prednisone. I asked her if she was sure it was for me because the doctor had not mentioned that she wanted me to take it. The nurse said well why are you here I told her it was for strep throat and she said well the doctor probably prescribed it so my throat won't be itchy. I think she made a mistake because she said she had Prednisone in her pocket for another patient too. I wish I would have insisted on talking to the doctor because now my heart is racing and I'm shaking and I feel like everything is happening a mile a minute. The highest recomende dose a day is 60 mg. My total today was 100. I know it's not that much over but I don't know what to do. Any advice. I'm miserable over here. -Thank you.
18 Jul 2011
Hey Really Mel,
I hope you have gotten yourself medical attention by now. You need to be seen asap. You not only have taken an overdose of prednisone if you have taken 100 mgs but you can't just stop prednisone abruptly either. You are suppose to taper off as you were doing before. Please seek medical attention.
18 Jul 2011
I agree with Pledge on this one for sure. 100mg of prednisone is way over the limit. I had sudden deaf syndrome, & they only treatment for it is (usually injection, but not in Illinois!)predisone. They had me start at 60mg a day, & by the second day I could not stand the side effects of heart racing, shaking etc.. same as you.They had me stop completely. I know it is usually tapered, but you do need to get to ER. Definately not to the same place you went before. I would also report this iincidence to whomever is the head of that clinic. Mistakes like this can be deadly, & those doctors & nurses need to be more responsible. Just my thoughts...
18 Jul 2011
I really don't know about Prednisone. I would look it up on the computer, but I definately would talk to the doctor about your racing heart and the shaking, that definately worries ME. If you go back to the same doctor you can say that your coming back for other problems with your throat and would like to see the doctor personally, to discuss how your feeling. Tell them that it is very important and if he can't give you five minutes then you'll have to go elsewhere. It sure sounds like your having a negative reaction to the Prednisone. It sounds like you should get off of it but I would see a doctor first. I'm going to look it up on several sights, and I'll let you know what I find but get to the doctor. Have someone drive you, 'cause your shaking could be dangerous. Please let me know if you find anything out and how your feeling now. I'll be working on the computer for most of the day because my husband is working.
Sincerely worried, Peggylee
18 Jul 2011
call your dr and find out why a nurse gave you 60mgs of it, its used for a range of illnsses from asthma, allergies,pain, whatever, the side affects are weight gain, rounded face, stomach problems, can cause cataracts if used for a long period of time. hope this helped you some. just call your dr if you have any concerns.
19 Jul 2011
Well, what can I say? You guys have done a great job once again. I appreciate your advice and concern..it is good to be back. I didn't know that I would be asking a question so soon.
I had a rough night last night. My face looks like a Cabbage Patch doll and my stomach is noticably bloated. I am still on edge and my heart is racing but it is getting better. Let me tell you I learned a huge lesson about being assertive. In my heart I knew something was off, but I trusted the doctor when I shouldn't have. I am no newbie to illness and bad health. I could kick myself for not speaking up. Like Mary said there is no reason to take Prednisone for a sore throat. Which of course I knew yet I took it anyway. I did not call the med center or my doctor yet. I plan on doing so tomorrow.
Once again, thank you.
19 Jul 2011
I've had prednisone before and so have my children for Asthma and Croupe.
Your dose seemed extremely high, you MUST come off SO slowly or your adrenal (I think?)glands won't start up producing on there own again. You MUST get medical advice immediately even though yoiur body has calmed down.
I also have thyroid trouble and know shaking and fast heartbeat can be connected worth asking if your thyroid is functioning correctly with a simple blood test you can have TFT, TSH, T3 & T4 tested. Good Luck Go to a new DR.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
If a patient is receiving an IM injection of penicillin for strep throat and has an allergic reaction to it 15 minutes after receiving the injection ...
0 answers • 17 Nov 2010
Given amoxicillin 500mg capsules 4 times a day because of infected tooth that cracked in half and required a root canal. I was on 60 mg prednisone ...
1 answer • 2 Jun 2012
I was treated 2 weeks ago for strep with amoxicillian,slowly got better and now its back? Maybe super strep?
1 answer • 27 Feb 2013
My son is 17 yrs old, and shows all the signs for strep. Sore throat, redness, and white patches, temperature of 101.6 under arm with ibeprophen, ...
2 answers • 19 Aug 2013
I think I have strep throat butt I cant to doctor without missing work so I got to prescribe and an antibiotic over the phone but I forgot to ask if ...
2 answers • 9 Apr 2014